Alert archive / New Mexico / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 201, NWS Albuquerque, NM

August 14, 2008Harding County, Quay County, San Miguel County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 14, 2008, 4:27 PM MDT for Harding County, Quay County, San Miguel County, New Mexico. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 14, 2008, 4:27 PM MDT (22:27 UTC)
Expired
Aug 14, 2008, 5:30 PM MDT
In force
63 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Harding County, NM, Quay County, NM, San Miguel County, NM

The radar

The Cannon AFB radar (KFDX), 66 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 14, 4:39 PM MDTTSTM WND GST 587 Ene Tucumcari, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 14, 1:47 PM MDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.5 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2008-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 237 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2008-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
237 J/kg
Mixed-layer CIN
-289 J/kg
Mixed-layer LCL
1559 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 142227
SVRABQ
NMC021-037-047-142330-
/O.NEW.KABQ.SV.W.0201.080814T2227Z-080814T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
427 PM MDT THU AUG 14 2008

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  QUAY COUNTY IN EAST CENTRAL NEW MEXICO
  SOUTHEASTERN HARDING COUNTY IN NORTHEAST NEW MEXICO
  SOUTHEASTERN SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 530 PM MDT

* AT 424 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OS SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE 
  HAIL...AND   DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
  WERE LOCATED 11 MILES NORTH OF MONTOYA...OR ABOUT 16 MILES WEST 
  OF TUCUMCARI...AND MOVING EAST AT 11 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TUCUMCARI AROUND 530 PM MDT...

LAT...LON 3500 10326 3461 10391 3499 10412 3521 10411
      3522 10420 3540 10406 3556 10392 3561 10372
      3551 10319
TIME...MOT...LOC 2225Z 283DEG 10KT 3525 10399

$$

44
2 follow-up statements
000 
WWUS55 KABQ 142239
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
439 PM MDT THU AUG 14 2008

NMC021-037-047-142330-
/O.CON.KABQ.SV.W.0201.000000T0000Z-080814T2330Z/
HARDING-QUAY-SAN MIGUEL-
434 PM MDT THU AUG 14 2008

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN SAN
MIGUEL...QUAY AND SOUTHEASTERN HARDING COUNTIES UNTIL 530 PM MDT...

AT 430 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY 
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS 
STRETCHED FROM MONTOYA NORTHEASTWARD TO THE LOGAN AREA...OR JUST 
NORTHWEST OF TUCUMCARI...MOVING SOUTHEAST AT 22 MPH. THESE STORMS 
WILL CONTINUE TO IMPACT I-40 THROUGH QUAY COUNTY UNTIL AT LEAST 530 
PM MDT.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TUCUMCARI THROUGH AT LEAST 515 PM PM MDT...  
  SAN JON AND QUAY AROUND 515 PM MDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
THURSDAY EVENING FOR NORTHEASTERN NEW MEXICO.

LAT...LON 3500 10326 3461 10391 3499 10412 3521 10411
      3550 10385 3556 10368 3551 10319
TIME...MOT...LOC 2234Z 316DEG 19KT 3522 10394

$$

44
000 
WWUS55 KABQ 142335
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
535 PM MDT THU AUG 14 2008

NMC021-037-047-142340-
/O.EXP.KABQ.SV.W.0201.000000T0000Z-080814T2330Z/
HARDING-QUAY-SAN MIGUEL-
530 PM MDT THU AUG 14 2008

...SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR SOUTHEASTERN SAN
MIGUEL...QUAY AND SOUTHEASTERN HARDING COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FOR SOUTHERN AND 
EASTERN QUAY COUNTY UNTIL 600 PM MDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
FRIDAY MORNING FOR SOUTHEASTERN NEW MEXICO. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM MDT THURSDAY EVENING FOR
NORTHEASTERN NEW MEXICO.

LAT...LON 3500 10326 3461 10391 3499 10412 3521 10411
      3550 10385 3556 10368 3551 10319
TIME...MOT...LOC 2330Z 316DEG 19KT 3501 10369

$$

44

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 2:59 PM MDT, 1 hour 28 minutes earlier.

Area forecast discussion, Aug 14, 2:59 PM MDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
259 PM MDT THU AUG 14 2008

...SEVERE THUNDERSTORM WATCH IN EFFECT THRU 03Z ACROSS NE NM...
...FLASH FLOODING A CONCERN FOR EASTERN NM THROUGH THE WEEKEND...

.DISCUSSION...
INHERITED FORECAST IN EXCELLENT SHAPE...ALTHOUGH OPTED TO INCREASE
POPS A TAD THROUGH THE UPCOMING WEEKEND AS CONFIDENCE CONTINUES TO
BUILD CONCERNING THE SYNOPTIC WEATHER PATTERN. TODAY IS STARTING TO
SHAPE UP SIMILAR TO YESTERDAY...WITH SURFACE DEW POINTS REBOUNDING
INTO THE 40S/LOW 50S IN THE WRN HALF OF NM WITH 50S/LOW 60S IN THE
EAST. CONVECTION HAS ALREADY FIRED OVER THE HIGHER TERRAIN...THOUGH
MUCH OF THE ACTIVITY IN THE WC/NW MOUNTAINS SHOULD WANE AS AFTERNOON
MIXING REDUCES AVAILABLE LOW LEVEL MOISTURE. PRIOR TO DISSIPATION...
SOME OF THESE STORMS COULD PRODUCE GUSTY WINDS UP TO 50 MPH. STORMS
FIRING OVER THE GILA WILL BE HEAVY RAIN PRODUCERS AGAIN COMPLIMENTS
OF WEAK STEERING FLOW. MEANWHILE...ACTIVITY IN THE NORTHEAST PLAINS
WILL BARE WATCHING AS THIS PORTION OF THE FORECAST AREA CAN EXPECT
INCREASING SPEED AND DIRECTIONAL SHEAR. THIS CONVECTION SHOULD ALSO
BE AIDED BY A WEAK SURFACE BOUNDARY OVER SE CO/SW KS. ATTM...REGION
IS UNDER A SEVERE THUNDERSTORM WATCH FOR LARGE HAIL/DAMAGING WINDS...
BUT HEAVY RAINS ARE ALSO POSSIBLE. SFC BOUNDARY WILL BE SHOVED SOUTH
AND WEST THIS EVENING/OVERNIGHT AND WILL LIKELY SQUEEZE THROUGH THE
CENTRAL MOUNTAIN CHAIN...PROVIDING A LIGHT TO MODERATE CANYON WIND.

FRI LOOKS VERY ACTIVE AS A MORE POTENT FRONT CURRENTLY PUSHING THRU
CENTRAL WY/WRN NE WILL INVADE THE NE CORNER OF NM BY LATE TOMORROW
AFTERNOON. MEANWHILE...AN UNSEASONABLY POTENT UPPER LEVEL LOW WILL
DIVE SOUTH ALONG THE ROCKY MTN FRONT RANGE. WITH INCREASED SHEAR IN
COMBINATION WITH STRONG MID-LEVEL ASCENT...EXPECT STRONG TO SEVERE
STORMS TO DEVELOP TOMORROW WITHIN AN AXIS OF 1000-2500J/KG OF CAPE.
SPC HAS THIS AREA HIGHLIGHTED WITHIN A SLIGHT RISK. HEAVY RAINFALL
WILL ALSO BE A POSSIBILITY AS PRECIPITABLE WATER VALUES REMAIN AOA
1.25 INCH. IF THE 00Z MODELS ARE CONSISTENT WITH THIS PATTERN...THE
MIDNIGHT SHIFT MAY NEED TO CONSIDER A FLASH FLOOD WATCH FOR LOCALES
ACROSS NORTHEAST AND EAST CENTRAL NM. STRONG CANYON WINDS SHOULD BE
EXPECTED FRI NIGHT...WITH MET SUGGESTING 36 KNOTS. EVEN THE MAV IS
INDICATING AN IMPRESSIVE 21 KNOTS...WHICH IS TYPICALLY 10 TO 15 KTS
TOO LOW WITH THESE STRONG WIND EVENTS. THE CANYON WINDS SHOULD PUSH
DEEP LOW LEVEL MOISTURE TOWARD THE CONTINENTAL DIVIDE...WHICH WILL
BE CRUCIAL FOR CONVECTIVE DEVELOPMENT SAT AFTERNOON WITHIN THE RIO
GRANDE VALLEY.

SATURDAY WILL LIKELY BE THE MOST ACTIVE DAY AS THE APPROACHING UPR
LOW INCREASES SHEAR. OROGRAPHICS WILL CONTINUE TO PLAY A FACTOR AS
THE EASTERN PLAINS WILL BE INFLUENCED BY EASTERLY FLOW WHICH WILL
ALSO TRANSPORT UPPER 50S/LOWER 60S DEWPOINTS. CONVECTION SHOULD BE
MOST NUMEROUS ALONG THE CONTINENTAL DIVIDE EASTWARD. STEERING FLOW
WILL MOVE STORMS IN AN EASTERLY FASHION WHICH SHOULD PLACE THE RIO
GRANDE VALLEY UNDER THE GUN FOR QPF. THE THREAT FOR HEAVY RAINFALL
WILL PERSIST AS PRECIPITABLE WATERS REMAIN HIGH. ONE CAVEAT WILL BE
THAT THUNDERSTORMS WILL NOT SIT IN ONE AREA TOO LONG AS WINDS ALOFT
INCREASE. UPCOMING SHIFTS MAY NEED TO CONSIDER A FLASH FLOOD WATCH
SATURDAY AFTERNOON/EVENING. IF A WATCH IS ISSUED FOR FRI...IT WILL
LIKELY BE RECONFIGURED THRU SATURDAY. THE BIGGER STORY WILL BE THE
THREAT FOR SEVERE WEATHER. LOW CLOUDS OVER THE ERN PLAINS EARLY SAT
MORNING MAY PLAY HAVOC TO THE PCPN THREAT. IF CLOUDS CLEAR EARLY...
STEEP LAPSE RATES/HIGH INSTABILITY WILL ALLOW STORMS TO IGNITE AND
BECOME SEVERE. MEANWHILE...HIGH TEMPS OVER THE ERN PLAINS WILL TAKE
A PLUNGE AS MANY AREAS WILL EXPERIENCE A 15-20F PLUMMET COMPARED TO
THIS AFTERNOON. AS MENTIONED YESTERDAY...700MB TEMPS WILL BE NOTABLY
LOWER WITH THE PASSAGE OF THIS SYSTEM. MODELS ARE A TAD WARMER THAN
EARLIER RUNS...BUT READINGS OF 3-6C WILL STILL SUPPORT AN ISOLATED
SNOW SHOWER OVER THE HIGHEST MTN PEAKS DURING THE OVERNIGHT HOURS...
MAINLY ABOVE 12K FEET.

MODELS ARE NOTABLY SLOWER WITH THE EJECTION OF THE UPR LEVEL SYSTEM
AND WITH THIS IN MIND...OPTED TO INCREASE POPS OVER THE ERN PLAINS.
IF THIS PANS OUT...HEAVY RAIN/SEVERE WEATHER MAY BE A CONCERN AGAIN
ON SUNDAY. THE LATEST HPC GRAPHICS AGREE WITH THIS SLOWER SOLUTION.
INTERESTING TO NOTE...HPC AREAL RAINFALL FORECASTS FROM THU THROUGH
SUN SUGGEST ONE TO TWO INCHES. NOTE...SOME AREAS WILL RECEIVE MORE
OR LESS BASED ON HOW STORMS DEVELOP AND PROPAGATE. A DRIER WEATHER
REGIME IS FORECAST FOR THE EARLY PORTION OF THE UPCOMING WORK WEEK.
DPORTER

&&

.AVIATION...
STORMS WILL BE MOST FREQUENT AND STRONG ACROSS THE EASTERN PLAINS.
MVFR AND VERY SHORT DURATION IFR CONDITIONS WILL BE ASSOCIATED WITH
THIS ACTIVITY AND MOST LIKELY AFFECT AREAS FOUND AROUND TERMINAL
SITES ROW AND TCC. SCATTERED ACTIVITY PRODUCING SHORT DURATION MVFR
CONDITIONS WILL BE FOUND ACROSS CENTRAL AREAS AND MOST LIKELY AFFECT
AREAS FOUND AROUND TERMINAL SITES LVS...SAF AND ABQ. WIND GUSTS FROM
HIGHER BASED SHOWERS WILL BE THE MAIN AFFECT TO TERMINAL SITES FMN
AND GUP. ACTIVITY IS EXPECTED TO WANE SOMEWHAT LATER THIS EVENING
ACROSS THE EAST AND THERE IS A POSSIBILITY OF SOME MVFR CONDITIONS
DEVELOPING DUE TO LOW CLOUDS AND SOME VIS RESTRICTIONS. CONFIDENCE
IS MODERATE WITH THIS SCENARIO.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 50

&&

.FIRE WEATHER...
DRIEST AIR AND SUBSEQUENTLY DRIEST CONDITIONS WILL BE FOUND ACROSS
THE NORTHWEST THIRD OF THE FORECAST AREA THROUGH THE NEXT SEVERAL
DAYS. NEAR AND MID TERM SHOWER AND THUNDERSTORM ACTIVITY ACROSS THIS
AREA WILL BE OF THE DRIER VARIETY AND PRODUCE GUSTY OUTFLOW WINDS.
BASED ON THE EXPECTED POSITION OF THE APPROACHING UPPER LEVEL SYSTEM
FROM THE NORTH...STRONGEST WINDS OVERALL WILL ALSO BE FOUND ACROSS
THIS AREA. LOOKING FOR BREEZY CONDITIONS OVER THE WEEKEND.

HIGHER HUMIDITY...COOLER TEMPERATES AND MORE WIDESPREAD WETTING
RAIN WILL BE FOUND ACROSS EASTERN AREAS IN THE VERY NEAR TERM BUT
SPREAD WEST INTO CENTRAL AREAS ON SATURDAY. MAIN REASON WILL BE DUE
TO A VIGOROUS BACK DOOR COLD FRONT WHICH IS EXPECTED TO PUSH
ABUNDANT MOISTURE THROUGH THE CENTRAL MOUNTAINS WESTWARD TO AT LEAST
THE CONTINENTAL DIVIDE FRIDAY NIGHT/SATURDAY MORNING. A LITTLE
UNCERTAINTY EXISTS ON HOW LONG THE ABUNDANT MOISTURE WILL RESIDE
ACROSS CENTRAL AND EASTERN AREAS AS THE LONGER RANGE MODELS ARE
SOMEWHAT DIFFERENT IN THE TIMING OF MOVING THE UPPER LEVEL SYSTEM
OUT OF THE AREA. ALL INDICATIONS IS THAT CONDITIONS WILL DRY
SOMEWHAT FROM WEST TO EAST ACROSS THE FORECAST AREA MONDAY THROUGH
WEDNESDAY. DRIER AIR FROM THE GREAT BASIN WILL WANT TO FILTER IN
BEHIND THE DEPARTING SYSTEM. 50

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  58  91  61  88 /   0   5  10  20
GALLUP..........................  51  89  55  84 /   5   5  10  20
GRANTS..........................  51  91  56  83 /   5  10  20  30
GLENWOOD........................  61  93  60  88 /  20  20  20  30
CHAMA...........................  44  80  43  73 /  10  20  40  50
LOS ALAMOS......................  53  82  52  74 /  10  20  30  50
RED RIVER.......................  41  70  41  64 /  30  60  50  60
TAOS............................  48  82  51  74 /  20  30  40  50
SANTA FE........................  54  83  53  77 /  10  30  40  50
SANTA FE AIRPORT................  56  87  57  79 /  10  20  30  50
ESPANOLA........................  54  89  56  82 /  10  20  30  50
ALBUQUERQUE HEIGHTS.............  66  92  66  85 /   5  10  30  40
ALBUQUERQUE VALLEY..............  62  93  63  86 /   5  10  20  40
ALBUQUERQUE FOOTHILLS...........  62  91  64  84 /   5  20  30  40
ALBUQUERQUE WEST MESA...........  63  94  65  86 /   5  10  30  40
SOCORRO.........................  61  92  63  87 /  10  20  30  40
SANDIA PARK/CEDAR CREST.........  51  82  49  77 /  10  20  30  40
MORIARTY/ESTANCIA...............  53  85  54  78 /  10  20  40  50
CARRIZOZO.......................  61  89  60  84 /  20  20  30  30
RUIDOSO.........................  53  80  52  71 /  20  30  30  40
RATON...........................  52  72  51  70 /  30  60  60  60
LAS VEGAS.......................  52  76  49  70 /  20  50  50  60
ROY.............................  59  72  54  72 /  40  50  70  60
CLAYTON.........................  60  71  54  69 /  50  50  70  60
SANTA ROSA......................  62  85  59  79 /  30  20  50  60
TUCUMCARI.......................  63  84  62  78 /  40  30  60  50
FORT SUMNER.....................  64  87  62  79 /  40  20  50  40
CLOVIS..........................  63  86  61  76 /  50  20  50  50
PORTALES........................  62  87  60  77 /  50  20  50  40
ROSWELL.........................  67  94  67  84 /  20  10  40  40

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

46/50
Hazardous weather outlook, Aug 14, 6:00 AM MDT, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT THU AUG 14 2008

NMZ001>021-026-151200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
600 AM MDT THU AUG 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS BETWEEN NOON AND 10
PM EAST OF A LINE FROM RATON TO CLOVIS WHERE HAIL UP TO THE SIZE
OF QUARTERS AND WINDS NEAR 60 MPH ARE POSSIBLE. HEAVY RAIN MAY
ALSO ACCOMPANY THE THUNDERSTORMS...WHICH MAY RESULT IN LOCALIZED
AREAS OF FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON
AND EVENING FOR AREAS GENERALLY ALONG AND EAST OF THE CENTRAL
MOUNTAIN CHAIN. LARGE HAIL...DAMAGING WIND GUSTS AND HEAVY
RAIN...WHICH MAY LEAD TO LOCALIZED AREAS OF FLASH FLOODING...ARE
POSSIBLE.

STRONG THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON AND EVENING
ACROSS MUCH OF NORTHERN AND CENTRAL NEW MEXICO. WIDESPREAD SHOWERS
AND THUNDERSTORMS MAY LEAD TO AREAS OF FLASH FLOODING. SMALL HAIL
AND GUSTY WINDS WILL ALSO BE POSSIBLE.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND FRIDAY DURING THE
AFTERNOON AND EVENING WITHIN THE SLIGHT RISK AREAS. SPOTTERS ARE
ENCOURAGED TO REPORT SEVERE WEATHER OR FLOODING TO THEIR LOCAL LAW
ENFORCEMENT OR THE NATIONAL WEATHER SERVICE AT 1.888.386.7637.

34

In the hours before

Special weather statement, Aug 14, 1:21 PM MDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
121 PM MDT THU AUG 14 2008

NMZ026-141945-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
121 PM MDT THU AUG 14 2008

...STRONG THUNDERSTORMS MOVING OVER SOUTHWEST CHAVES COUNTY ...

AT 118 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50
MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER CROSSING THE CENTRAL
PORTION OF SOUTHWEST CHAVES COUNTY. MOVEMENT WAS EAST AND SOUTHEAST
AT 10 MPH. THESE STORMS COULD PRODUCE MORE THAN 1 INCH OF RAIN IN
LESS THAN AN HOUR.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL SOUTHWESTERN CHAVES
COUNTY AND DUNKEN.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

44
Special weather statement, Aug 14, 1:30 PM MDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
130 PM MDT THU AUG 14 2008

NMZ005>007-142000-
FAR NORTHEAST PLAINS-HARDING COUNTY-NORTHEAST HIGHLANDS-
130 PM MDT THU AUG 14 2008

...STRONG THUNDERSTORM MOVING FROM SOUTHEAST COLFAX COUNTY INTO
SOUTHEWEST UNION COUNTY...

AT 130 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 7 MILES NORTHWEST OF FARLEY.
MOVEMENT WAS SOUTHEAST AT 8 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE GLADSTONE.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

44
Local storm report, Aug 14, 2:12 PM MDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
212 PM MDT THU AUG 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0147 PM     HAIL             FARLEY                  36.35N 104.04W
08/14/2008  E0.75 INCH       COLFAX             NM   PUBLIC

&&

DPORTER
Special weather statement, Aug 14, 2:52 PM MDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
252 PM MDT THU AUG 14 2008

NMZ005-012-142115-
CONCHAS LAKE/GUADALUPE COUNTY-NORTHEAST HIGHLANDS-
252 PM MDT THU AUG 14 2008

...LINE OF STRONG THUNDERSTORMS MOVING OVER NORTHERN AND CENTRAL
SAN MIGUEL COUNTY...

AT 254 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50
MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER EAST OF WATROUS TO
MAES AND SABINOSO. MOVEMENT WAS SOUTHEAST AT 17 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BELL RANCH...CONCHAS...
TREMENTINA...TRUJILLO AND VARIADERO. THESE STORMS COULD TURN SEVERE
AND MAY REACH CONCHAS LAKE AROUND 400 PM MDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
THURSDAY EVENING FOR NORTHEASTERN NEW MEXICO.

44
Special weather statement, Aug 14, 3:31 PM MDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
331 PM MDT THU AUG 14 2008

NMZ012-013-018-020-142200-
CONCHAS LAKE/GUADALUPE COUNTY-DE BACA COUNTY-QUAY COUNTY-ROOSEVELT
COUNTY-
331 PM MDT THU AUG 14 2008

...LINE OF STRONG THUNDERSTORMS MOVING FROM GUADALUPE COUNTY INTO DE
BACA AND EXTREME SOUTHWEST QUAY COUNTIES...

AT 330 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50
MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 10 MILES SOUTHEAST OF
PUERTO DE LUNA. MOVEMENT WAS SOUTHEAST AT 10 TO 15 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HOUSE...SUMNER
LAKE...FORT SUMNER...TAIBAN AND YESO.

THESE STORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME.
HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
THURSDAY EVENING FOR NORTHEASTERN NEW MEXICO.

44

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 6:45 PM MDTSevere Thunderstorm WarningABQDe Baca, Guadalupe, Quay60 min
Aug 13, 8:51 PM MDTAreal Flood AdvisoryABQChaves, Roosevelt84 min
Aug 14, 1:39 PM MDTSevere Thunderstorm WarningABQColfax, Harding, Union66 min
Aug 14, 2:07 PM MDTAreal Flood AdvisoryABQChaves113 min
Aug 14, 2:18 PM MDTAreal Flood AdvisoryABQCatron, Socorro57 min
Aug 14, 2:44 PM MDTSevere Thunderstorm WarningABQHarding, San Miguel, Union61 min
Aug 14, 3:04 PM MDTSevere Thunderstorm WarningABQSan Miguel56 min
Aug 14, 3:18 PM MDTSevere Thunderstorm WarningABQUnion42 min
Aug 14, 4:05 PM MDTSevere Thunderstorm WarningABQDe Baca, Guadalupe, Quay, Roosevelt55 min
Aug 14, 5:01 PM MDTSevere Thunderstorm WarningABQChaves, Curry, De Baca, Quay, Roosevelt59 min
Aug 14, 5:59 PM MDTSevere Thunderstorm WarningABQChaves, Curry, De Baca, Roosevelt61 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.